Hail, Prince George'S
- When
- June 13, 1:00 PM EST
- Where
- Prince George'S County, Greenbelt
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 39.000, -76.880
A meteorologist at NASA Greenbelt reported dime to quarter size hail.
A series of weak surface low pressure troughs over the Mid Atlantic triggered numerous showers and thunderstorms across western and central Maryland. These storms moved east into the Baltimore Metro area and south into lower southern Maryland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A series of weak surface low pressure troughs over the Mid Atlantic triggered numerous showers and thunderstorms across western and central Maryland. These storms moved east into the Baltimore Metro area and south into lower southern Maryland. Some of these storms became severe, producing damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 13, 10:10 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1110 AM EDT WED JUN 13 2007 .SYNOPSIS... LOW PRESSURE IN THE WESTERN ATLANTIC WILL PROMOTE UNSETTLED CONDITIONS THROUGH MIDWEEK. HIGH PRESSURE WILL THEN BUILD SOUTH FROM NEW ENGLAND THURSDAY THROUGH SATURDAY BEHIND A BACK DOOR COLD FRONT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CURRENT FORECAST IN GOOD SHAPE. MORNING FOG HAS MIXED OUT...HOWEVER LOW CLOUDS ARE HANGING AROUND A BIT LONGER FOR SOME LOCATIONS...RIGHT ALONG THE BAY AND WEST OF THE BLUE RIDGE. SATELLITE IMAGERY SHOWS BREAKS IN THE CLOUDS...SO NO CHANGES NEEDED TO SKY COVER FOR TODAY. ADJUSTED 12Z SOUNDING SHOWS OVER 2000 J/KG SB CAPE AND 1300 ML CAPE. SOME OF THE SCATTERED CONVECTION EXPECTED ACROSS THE SOUTHWEST FORECAST AREA WILL BE INHIBITED DUE TO REMAINING LOW CLOUDS AND DELAYED HEATING. HOWEVER...CLOUDS ARE EXPECTED TO QUICKLY SCOUR OUT AND ALLOW HEATING TO RECOVER BY EARLY AFTERNOON. 09Z WRK-ARW SIMULATED REFLECTIVITY...WHICH HAS SHOWN A GOOD HANDLE ON RECENT EVENTS...SHOWS ACTIVITY DEVELOPING ALONG AND WEST OF THE RIDGE...TERRAIN CIRCULATION...BY 18Z AND MORE ACTIVITY FORMING OVER EASTERN PENNSYLVANIA AFTER 20Z. OVERALL SYNOPTIC SETUP IS SIMILAR TO YESTERDAY. APPEARS THAT LARGE HAIL/DAMAGING WINDS WOULD BE THE PRIMARY THREAT. SPC HAS PLACED THE REGION UNDER SLIGHT RISK...ALONG AND WEST OF INTERSTATE 95. THE APPROACHING BACK DOOR FRONT AND MARINE LAYER WILL INHIBIT INSTABILITY AND CONVECTION FURTHER EAST. WILL HAVE A 17Z BALLOON RELEASE FOR SEVERE WEATHER POTENTIAL. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... CONVECTIVE EVENT WILL BE ONGOING THIS EVENING...SLIDING SOUTHWEST WHERE HIGHEST POPS ARE PLACED. HELD ONTO SLIGHT CHANCE OF A SHOWER AFTER MIDNIGHT GIVEN COOLING ALOFT. HOWEVER...LOWER LEVELS WILL BECOME INCREASINGLY STABLE AS MARINE AIRMASS MOVES INLAND. ANY PARTIAL CLEARING THAT TAKES PLACE LATE DURING THE EVENING SHOULD BE REPLACED BY MARINE LAYER STRATUS AS THE NIGHT PROGRESSES. INITIATED LOW TEMPERATURE FORECAST FROM THE 00Z ETA MOS GUIDANCE AND ADJUSTED FOR LOCAL BIAS. WIND FORECAST IS BASED ON THE NAM. && .LONG TERM /THURSDAY THROUGH TUESDAY/... 00Z NAM (WRF-NMM)/GFS/CANADIAN ALONG WITH THE 12Z EUROPEAN/UKMET WERE INVESTIGATED. MODELS IN GOOD AGREEMENT THAT THE UPPER LOW OFF OF NEW ENGLAND DISLODGES BY EARLY THIS WEEKEND...ALLOWING HEIGHTS TO RISE AT THE END OF THE LONG TERM. 12Z TUESDAY JUNE 12 500MB GFS ENSEMBLES ARE IN GOOD AGREEMENT THE +2.5 STANDARD DEVIATION EAST CENTRAL CANADIAN RIDGE AND -2.5 STANDARD DEVIATION SOUTHEAST CONUS TROUGH BREAK DOWN...ALLOWING THE WESTERN ATLANTIC UPPER LOW TO MOVE EAST SUNDAY. HEIGHTS BUILD OVERHEAD DURING THE END OF THE LONG RANGE. 00Z TUESDAY JUNE 12 GFS ENSEMBLE MOS INDICATE MEAN HIGHS IN THE MID 70S MIDWEEK RISE INTO THE MID 80S FOR THE WEEKEND AND EARLY NEXT WEEK. MEAN LOWS IN THE UPPER 50S LATE WEEK RISE INTO THE MID 60S EARLY NEXT WEEK. MEAN POPS ARE IN SLIGHT CHANCE RANGE STARTING SATURDAY. THERE IS NO SIGNIFICANT TEMPERATURE VARIANCE. HIGHEST VARIANCE WITH REGARD TO POPS IS SATURDAY AND SATURDAY NIGHT. SENSIBLE WEATHER WILL BE DRIVEN BY THE UPPER LOW OFF THE NEW ENGLAND COAST THROUGH THE END OF THE WORK WEEK. MOST ALL MODEL GUIDANCE SUGGESTS THIS UPPER LOW WILL REMAIN QUASI STATIONARY THROUGH LATE DURING THE WORK WEEK...BEFORE MOVING OUT TO SEA THIS WEEKEND. THIS WILL EVENTUALLY ALLOW DRIER AIR TO MOVE INTO THE REGION BEHIND A BACK DOOR COLD FRONT THURSDAY AS HEIGHTS RISE ALOFT. 21Z SHORT RANGE ENSEMBLES DO INDICATE A CHANCE OF 500 J/KG OF SURFACE BASED CAPE IN THE MOUNTAINS THURSDAY AFTERNOON...WHERE 20-30 POPS ARE FORECAST. TEMPERATURES WILL CLIMB DURING THE WEEKEND...WITH HUMIDITY RETURNING TO THE REGION SUNDAY INTO EARLY NEXT WEEK LEADING THE WAY FOR AFTERNOON TERRAIN DRIVEN THUNDERSTORM DEVELOPMENT. HEAT INDICES ARE FORECAST TO BE IN THE MID 90S EARLY NEXT WEEK. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... THE ATMOSPHERE REMAINS UNSTABLE TODAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS AGAIN EXPECTED THIS AFTERNOON. WILL CONTINUE TO CARRY VICINITY THUNDERSTORMS FOR TERMINALS TODAY UNTIL ACTIVITY BECOMES MORE ORGANIZED. STORMS TODAY WILL MOVE FROM NORTH/NORTHEAST TO SOUTH/SOUTHWEST BETWEEN AT 15 TO 20 KNOTS. MORE STBL AIR WL MV IN NE-SW TNGT. HWVR...ITS LIKELY THAT A LOW CLD DECK WL ACCOMPANY THE STABILITY DUE TO ELY FLOW OFF WARM ATLC WATERS. WL ROLL W/ MVFR CIGS /2000-2500 FT/ ATTM. NXT SET OF TAFS WL ADDRESS IFR THREAT FOR THE 14TH 06Z-12Z TIMEFRAME. IF IT OCCURS... IAD/MRB/CHO SUSCEPTIBLE. LOW CLDS LIKELY TO LINGER THRU DAY ON THU. OTRW...NO FLGT RESTRICTIONS ANTICIPATED. && .MARINE... LOOKING AT SCT-NMRS TSTMS TO DVLP TAFTN ACRS THE WATERS...PSBLY ACCOMPANIED BY HIER WNDS/WVS. THESE STORMS WL DRIFT SW AWAY FM THE WATERS THIS EVNG. OTRW...FLOW WL VEER FM N TO E TNGT AS A BACKDOOR FRONT CROSSES THE WATERS. WNDS WL INCR A BIT POST FROPA...BUT REMAIN BLO SCA LVLS-- NOT BY MUCH THO. GFS MARINE MOS AND BUFKIT NAM12 MOMENTUM TRANSFER SUGGEST A PD OF 15 KT ELY FLOW. FLOW WL HV A BASIC N/E COMPONENT THU AND FRI...VEERING S TWD THE WKND AS HIPRES RDG ACRS WATERS DRIFTS INTO THE WRN ATLC. NO FLAGS NOR TSTMS XPCTD. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...SJR NEAR TERM...SAR SHORT TERM...SJR LONG TERM...SJR AVIATION...SAR/HTS MARINE...HTS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1127 AM EDT WED JUN 13 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1127 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF INTERSTATE 95 TO THE APPALACHIAN MOUNTAINS THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE WEATHER IS EXPECTED IN THE 3 PM TO 8 PM TIME FRAME. LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY RISK. EASTERLY WIND GUSTS OUTSIDE OF THUNDERSTORMS WILL NEAR SMALL CRAFT CRITERIA THIS EVENING ALONG THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY. WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY ARE FORECAST TO RISE 1 TO 2 FEET ABOVE ASTRONOMICAL PREDICTIONS THIS EVENING THROUGH TONIGHT. MINOR COASTAL FLOODING MAY OCCUR AT SENSITIVE LOCATIONS SUCH AS ANNAPOLIS AS A RESULT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY MAY PERSIST THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
813 AM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG UPPERCO 39.56N 76.84W
06/12/2007 BALTIMORE MD FIRE DEPT/RESCUE
TREES DOWNED
0530 PM TSTM WND DMG SILVER SPRING 39.00N 77.05W
06/12/2007 MONTGOMERY MD FIRE DEPT/RESCUE
POWERLINES DOWNED.
0617 PM HAIL CLINTON 38.76N 76.90W
06/12/2007 E2.00 INCH PRINCE GEORGES MD BROADCAST MEDIA
MEDIA RELAYED REPORT OF 2 INCH DIAMETER HAIL IN CLINTON.
0622 PM TSTM WND DMG 2 E BERRYVILLE 39.15N 77.94W
06/12/2007 CLARKE VA LAW ENFORCEMENT
TREE DOWN ON RT 7.
0636 PM TSTM WND DMG LA PLATA 38.53N 76.97W
06/12/2007 CHARLES MD LAW ENFORCEMENT
SEVERAL TREES DOWN IN LAPLATA.
0642 PM TSTM WND DMG 2 S MANASSAS 38.72N 77.49W
06/12/2007 PRINCE WILLIAM VA AMATEUR RADIO
TREES DOWNED.
0647 PM TSTM WND DMG NEW BALTIMORE 38.77N 77.73W
06/12/2007 FAUQUIER VA LAW ENFORCEMENT
TREE DOWN ON A HOUSE.
0705 PM TSTM WND DMG WARRENTON 38.72N 77.80W
06/12/2007 FAUQUIER VA LAW ENFORCEMENT
TREES DOWN.
0716 PM TSTM WND DMG FLINT HILL 38.76N 78.10W
06/12/2007 RAPPAHANNOCK VA LAW ENFORCEMENT
TREES DOWN ON CREST HILL RD.
0726 PM TSTM WND DMG 6 SSW STAFFORD 38.34N 77.44W
06/12/2007 STAFFORD VA LAW ENFORCEMENT
TREES DOWN.
0730 PM TSTM WND DMG FREDERICKSBURG 38.30N 77.49W
06/12/2007 CITY OF FREDERICKS VA LAW ENFORCEMENT
TREE DOWN.
0738 PM TSTM WND DMG 3 NE SHADY GROVE 39.67N 78.11W
06/12/2007 MORGAN WV LAW ENFORCEMENT
TREE DOWN ON RIVER RD.
0745 PM TSTM WND DMG SPOTSYLVANIA 38.20N 77.59W
06/12/2007 SPOTSYLVANIA VA LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0745 PM TSTM WND DMG CULPEPER 38.47N 78.00W
06/12/2007 CULPEPER VA LAW ENFORCEMENT
TREE DOWN ON POWER LINE ON SLATE MILL RD.
0817 PM TSTM WND DMG 2 NW NEW MARKET 38.67N 78.70W
06/12/2007 SHENANDOAH VA LAW ENFORCEMENT
TREE DOWN ON WISSLER RD.
0837 PM TSTM WND DMG SPRINGFIELD 39.45N 78.69W
06/12/2007 HAMPSHIRE WV LAW ENFORCEMENT
TREES DOWN SPRINGFIELD AREA.
0837 PM TORNADO FLINTSTONE 39.70N 78.57W
06/12/2007 ALLEGANY MD EMERGENCY MNGR
TORNADO TOUCHDOWN-ALONG RTS 144 AND I-68 IN FLINTSTONE
AREA.NUMEROUS TREES DOWN.
0843 PM TSTM WND DMG ROMNEY 39.35N 78.76W
06/12/2007 HAMPSHIRE WV LAW ENFORCEMENT
NUMEROUS TREES DOWN IN ROMNEY AREA AND ONE AND ONE HALF
INCH HAIL.
0843 PM HAIL ROMNEY 39.35N 78.76W
06/12/2007 M1.50 INCH HAMPSHIRE WV LAW ENFORCEMENT
1.5 INCH HAIL REPORTED IN ROMNEY.
0910 PM TSTM WND DMG 3 S PURGITSVILLE 39.20N 78.92W
06/12/2007 HARDY WV LAW ENFORCEMENT
TREES DOWN ALONG US 220 NEAR THE COUNTY LINE.
0910 PM TSTM WND DMG 5 S KEYSER 39.37N 78.98W
06/12/2007 MINERAL WV LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN PARTS OF THE COUNTY
0915 PM TSTM WND DMG OLD FIELDS 39.13N 78.95W
06/12/2007 HARDY WV LAW ENFORCEMENT
TREES DOWN ON OLD FIELDS ROAD NEAR SHOCKEY ROAD IN OLD
FIELDS.
0940 PM TSTM WND DMG PETERSBURG 39.00N 79.13W
06/12/2007 GRANT WV LAW ENFORCEMENT
TREES DOWN.
&&
SARSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1257 PM EDT WED JUN 13 2007 VAZ025-131800- AUGUSTA VA- 1257 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS TO AFFECT AUGUSTA COUNTY... AT 1257 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF WEST AUGUSTA...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF WEST AUGUSTA AND AUGUSTA SPRINGS WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 130 PM EDT WED JUN 13 2007 ...THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ACTIVATED THE SKYWARN NETWORK DUE TO EXPECTED SEVERE WEATHER IN THE AREA. THE PRIMARY NET FREQUENCY IS 147.3 ZERO ZERO MEGA HERTZ. SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 137 PM EDT WED JUN 13 2007 MDZ013-131800- PRINCE GEORGES MD- 137 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS TO AFFECT PRINCE GEORGES COUNTY... AT 137 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF GLENN DALE...MOVING SOUTH AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF GREENBELT...NEW CARROLLTON...LANDOVER... MITCHELLVILLE...HYATTSVILLE...CHEVERLY...SEAT PLEASANT AND BLADENSBURG WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT. MANNING
The Sterling radar (KLWX), 53 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
9 thunderstorm wind, 5 hail, 1 tornado, 1 flood. Local standard time, as filed.
A meteorologist at NASA Greenbelt reported dime to quarter size hail.
Law Enforcement reported a tree down on New Hampshire Ave in White Oak, MD.
Hail reported at the intersection of US 29 and University Blvd.
Hail reported near Route 29 in Bethesda.
Harford County Emergency Management reported trees down in the South Hampton Area of Bel Air and in Jarrettsville.
An NWS Storm Survey concluded that a small tornado, rated at EF0, did touch down north of the town of Butler in Baltimore County. The length of damage that the tornado produced was between 1 and 2 miles, with an approximate width of 75 yards. This conclusion was reached based on fall patterns of trees, branches and the defoliation of deciduous trees. No structural damage was found and no injuries were reported.
Frederick County Officials and Emergency Management reported trees down from Thurmont to Frederick to Libertytown.
Carroll County Emergency Management reported trees down in Deep Run Road in Union Mills, MD.
Emergency Management and Trained Spotters reported trees and power lines down from Cockeysville and Bentley Springs.
Emergency Management reported trees down in Long Meadow, MD.
Howard County Fire and Rescue reported a tree down on Murray Hill and Vollmerhausen.
The Montgomery County 911 Center reported power wires down in Damascus, MD.
Newspaper articles quoted a Law Enforcement Spokesperson reporting flooding. Green Street and Kelly Road were both closed for more than an hour when they flooded at the railroad trestles. A car was stuck in high water in the Virginia Ave. subway at Industrial Bldv. Numerous reports of flooded basements were also received by Emergency Officials.
A Trained Spotter reported trees down in Cumberland, MD.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyThe tornado archive for Maryland, 2007Warnings in Maryland, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39589, 39557, 39550, 39552, 39559, 39603, 39563, 39584, 39554, 39579, 39580, 39582, 39585, 39555, 39609, 39587.